Hail, Jefferson
- When
- June 23, 9:50 AM CST
- Where
- Jefferson County, 1.26 mi WSW of Reynolds
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.060, -97.350
Thunderstorms developed during the mid to late morning, and continued into the afternoon hours along an elevated warm front near the Kansas and Nebraska border. Due to strong shear along the boundary and sufficient instability, some of the hail was significant and damaging.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Thunderstorms developed during the mid to late morning, and continued into the afternoon hours along an elevated warm front near the Kansas and Nebraska border. Due to strong shear along the boundary and sufficient instability, some of the hail was significant and damaging.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 23, 5:26 AM CST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 626 AM CDT TUE JUN 23 2015 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 250 AM CDT TUE JUN 23 2015 HIGH PRESSURE WAS CENTERED OVER NORTH CENTRAL NEBRASKA AT 07Z WITH SURFACE COLD FRONT LOCATED FROM NORTHEAST MISSOURI INTO FAR SOUTHERN KANSAS. THE HIGH WILL DRIFT EAST TODAY WITH FRONT OVER KANSAS LIFTING NORTH AS A WARM FRONT. MODELS SHOW SOME CHANCE OF ELEVATED CONVECTION DEVELOPING AHEAD OF THE WARM FRONT AND SPREADING INTO SOUTHEAST NEBRASKA BY EARLY AFTERNOON WITH MORE WIDESPREAD THUNDERSTORMS BY LATE TONIGHT AS LOW LEVEL JET INTENSIFIES WITH INCREASING WARM ADVECTION OVER THE AREA. CHANCE OF STORMS WILL EXTEND INTO WEDNESDAY AS BOUNDARY REMAINS ACROSS THE FORECAST AREA FOR MUCH OF THE DAY. A CONTINUED CHANCE OF STORMS WILL REMAIN ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY WITH INITIAL FOCUS OVER NORTHERN PARTS OF THE AREA WHICH MODELS HAVE NORTH OF THE BOUNDARY INITIALLY. FRONT THEN SAGS SOUTH LATE WEDNESDAY NIGHT INTO THURSDAY WITH STORM CHANCES ALSO MOVING SOUTH WITH THE BOUNDARY DURING THIS TIME. TIMING OF VARIOUS CONVECTIVE EVENTS WILL BE PRIMARY FORECAST CONCERN AND DEPENDENT ON RESOLUTION OF SHORT WAVE ENERGY COMING ACROSS THE REGION IN FAST WESTERLY FLOW ALOFT. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 250 AM CDT TUE JUN 23 2015 UPPER PATTERN IN TRANSITION BY THE START OF THE PERIOD WITH FLOW BECOMING MORE AMPLIFIED AS RIDGE BUILDS OVER THE WESTERN CONUS. FORECAST AREA STAYS UNDER NORTHERLY FLOW DURING THE PERIOD WITH OFF AND ON CHANCE OF THUNDERSTORMS DEPENDENT ON HOW WELL MODELS HANDLE WEAK ENERGY MOVING THROUGH THE FLOW. AREA SHOULD ALSO SEE TEMPERATURES ON THE MILD SIDE DURING THIS TIME AS A RESULT. && .AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 625 AM CDT TUE JUN 23 2015 GENERALLY LOOK FOR VFR CONDITIONS THROUGH THE PERIOD. THE CHANCE FOR TSRA IS TOO LOW TO MENTION IN THE TAFS AT THIS TIME...BUT IF PCPN OCCURS...MVFR CONDITIONS WILL BE POSSIBLE. LIGHT AND VARIABLE WINDS EARLY WILL BECOME SOUTHEAST 7 TO 12 KNOTS LATER TODAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...FOBERT LONG TERM...FOBERT AVIATION...MILLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 427 AM CDT TUE JUN 23 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-232330- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 427 AM CDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS IS FORECAST TO DEVELOP IN NORTH CENTRAL KANSAS THIS MORNING THEN SPREAD NORTHEAST INTO SOUTHEAST NEBRASKA BY AFTERNOON. THESE STORMS WILL REACH SOUTHWEST IOWA BY LATE AFTERNOON BEFORE DISSIPATING TUESDAY EVENING. ADDITIONAL STORMS WILL DEVELOP LATE TONIGHT ACROSS THE AREA. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE FROM WEDNESDAY INTO THURSDAY AS A WARM FRONT STALLS ACROSS THE AREA BEFORE MOVING SOUTH AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. MORE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. FOBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1016 AM CDT TUE JUN 23 2015 NEZ089-092-093-231545- RICHARDSON NE-GAGE NE-PAWNEE NE- 1016 AM CDT TUE JUN 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RICHARDSON... SOUTHEASTERN GAGE AND PAWNEE COUNTIES UNTIL 1045 AM CDT... AT 1015 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OKETO...OR 14 MILES NORTHEAST OF MARYSVILLE...MOVING EAST AT 40 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAWNEE CITY...SUMMERFIELD...DU BOIS...BARNESTON...AND LIBERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4017 9653 4016 9600 4000 9600 4000 9661 TIME...MOT...LOC 1515Z 275DEG 45KT 4002 9652 ZAPOTOCNY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1046 AM CDT TUE JUN 23 2015 NEZ088-089-231630- JEFFERSON NE-GAGE NE- 1046 AM CDT TUE JUN 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND WEST CENTRAL GAGE COUNTIES UNTIL 1130 AM CDT... AT 1045 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GILEAD...OR 21 MILES NORTHEAST OF BELLEVILLE...MOVING EAST AT 40 MPH. OTHER STRONG STORMS IN JEFFERSON COUNTY WILL PRODUCE LIGHTING AND BRIEF HEAVY RAIN. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAIRBURY...DILLER...DAYKIN...ENDICOTT...JANSEN...REYNOLDS...STEELE CITY...HARBINE...CAMP JEFFERSON...CRYSTAL SPRINGS CAMPGROUND...CUB CREEK RECREATIONAL AREA...ROCK CREEK STATION STATE HISTORICAL PARK... ALEXANDRIA STATE RECREATION AREA AND BUCKLEY CREEK RECREATIONAL AREA. THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 141 AND 166. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4000 9737 4033 9737 4028 9691 4000 9692 TIME...MOT...LOC 1545Z 275DEG 44KT 4007 9739 ZAPOTOCNY
The Grand Island radar (KUEX), 97 km away, was scanning. The volume nearest the first event began at 15:51 UTC.
6 hail. Local standard time, as filed.
The hail lasted for 10 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573134, 573135, 573137, 573138, 573139, 573140.